Lupus in a patient with cystinosis: is it drug induced?


Eroglu F. K. , BESBAS N. , ÖZALTIN F. , TOPALOĞLU R. , ÖZEN S.

LUPUS, cilt.24, sa.13, ss.1452-1454, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 24 Konu: 13
  • Basım Tarihi: 2015
  • Doi Numarası: 10.1177/0961203315598017
  • Dergi Adı: LUPUS
  • Sayfa Sayıları: ss.1452-1454

Özet

A 9-year-old girl with a diagnosis of cystinosis since 2 years of age, on cysteamine therapy, presented with complaints of serositis and arthritis, and laboratory tests revealed high antinuclear antibody titers with hypocomplementemia. Kidney biopsy was not consistent with lupus nephritis. With prednisolone treatment her complaints resolved and creatinine level decreased, but on follow-up, serological features of systemic lupus erythematosus (SLE) continued. Six years after cessation of prednisolone, lupus features were reactivated, with positive antihistone antibodies and ANCA. Coincidence of cystinosis and SLE is very rare, and to the best of our knowledge this is the fourth case reported in the literature. Physicians should be aware that cystinosis patients may have some autoimmune manifestations with features of true or drug-induced lupus. In the light of this case, pathophysiology and treatment are discussed.